Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 28, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 4, 1999, 3:52 PM CDT for McDonough County, Illinois. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 1999, 3:52 PM CDT (20:52 UTC)
- Expired
- Jun 4, 1999, 4:25 PM CDT
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County McDonough County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 4:00 PM CDT | Thunderstorm Wind 56 | Macomb, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 042055 TORMLI ILC109-042125- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 352 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A * TORNADO WARNING FOR... MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 425 PM CDT * AT 352 PM CDT... DOPPLER RADAR AND SPOTTER REPORTS INDICATED A TORNADO 7 MILES NORTHWEST OF MACOMB OR 3 MILES WEST OF GOOD HOPE MOVING SOUTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... GOOD HOPE AROUND 355 PM CDT MACOMB MUNICIPAL AIRPORT AROUND 400 PM CDT SCOTTSBURG AROUND 400 PM CDT MACOMB B AROUND 400 PM CDT BARDOLPH AROUND 405 PM CDT GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! NC &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:10 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 4, 2:10 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR TYPOS... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 210 PM CDT FRI JUN 4 1999 LIMITED TIME TO REVIEW WITH ONGOING CONVECTION PAST SEVERAL HOURS OVER EASTERN AND CENTRAL IOWA. THUS...SOMEWHAT ABBREVIATED DISCUSSION. ANALYSIS AT 18Z SHOWS CONVECTIVE COMPLEX EXTENDING FROM NEAR CEDAR RAPIDS SOUTHEAST TO WEST OF OTTUMWA. EXPECT EVOLUTION TO CONTINUE WITH BOW ECHO OR POSSIBLY DERECHO TYPE OF EVOLUTION NEXT SEVERAL HOURS AS MOVES SOUTHEAST. SOME STORM LIKELY TO BE SEVERE WITH NUMEROUS SEVERE REPORTS JUST WEST IN DMX FORECAST AREA. EXPECT BEST CHANCE OF SEVER SOUTH OF I-80 WITH POSSIBLY ANOTHER SEVERE WATCH LATER THIS PM FOR THIS AREA. HIGH WINDS AND HEAVY RAINS LIKELY WITH STORMS. WILL TAILOR WORDING AT LAST MINUTE BASED ON MOVEMENT AN INTENSITY OF STORMS NEXT COUPLE HOURS. THE FORECAST PROBLEM IS TIMING OF THIS CONVECTION AND POSSIBLE SECOND CONVECTION LATE TONIGHT AND TOMORROW. ALL MODELS HANDLE CURRENT CONVECTION OVER AREA POORLY WITH NGM THE BEST OF THE LOT. ETA IS COMPLETELY DRY FOR FORECAST AREA SO WILL DISREGARD AND AVN TOO SMOOTH AND WEAK. THUS...USE NGM AS GENERALLY RULE. PLAN TO KEEP CHANCE OF POPS LATER TONIGHT FOR POSSIBLE MORE CONVECTION MOVING IN ALONG STRONG BAROCLINIC ZONE. THEN USE BASICALLY FWC AS GENERALLY GUIDANCE. EXTENDED PERIODS ALL MODELS KEEP SUGGESTING ANOTHER SHORT WAVE MOVING ACROSS LATE SUNDAY WITH RESIDUAL VERY WARM TOP HOT CONDITIONS AND SLIGHT CHANCE OF MAINLY LATE PM AND EVENING THUNDERSTORMS AND WORD ACCORDINGLY. PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE TOPZFPDVN ZONE FORECAST PRODUCT. CID BB 065/087 067/089 068 16553 MLI BB 066/088 069/089 070 16553 DBQ BB 064/084 066/088 067 16553 BRL BB 069/090 072/091 073 16443 .DVN... IA...NONE. IL...NONE. NICHOLS
In the hours before
Special weather statement, Jun 4, 2:41 PM CDT, 1 hour 11 minutes before
IAZ067-068-ILZ015-042045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 241 PM CDT FRI JUN 4 1999 ...THUNDERSTORMS WITH HEAVY RAIN ACROSS MUSCATINE...SCOTT...AND ROCK ISLAND COUNTIES... THUNDERSTORMS WITH RAINFALL RATES OF UP TO 3/4 INCH OF RAIN IN 30 MINUTES WILL EXIT MUSCATINE...SCOTT...AND ROCK ISLAND COUNTIES BY 315 PM. FLOODING OF SMALL STREAMS...STREETS AND LOW-LYING AREAS...SUCH AS RAILROAD UNDERPASSES AND URBAN STORM DRAINS IS HIGHLY LIKELY. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF THE WATER MAY BE ENOUGH TO FLOAT YOUR VEHICLE. DO NOT LET YOUR CHILDREN SWIM OR PLAY NEAR FLOOD WATERS... ESPECIALLY AROUND CULVERTS OR STORM DRAINS. STRONG CURRENTS CAN SWEEP AWAY CHILDREN QUICKLY. NC
Local storm report, Jun 4, 3:36 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
336 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 PM GALVA IL TORNADO
06/04/99 HENRY EMERGENCY MANAGEMENT
OFFICIALS REPORTED A
TORNADO ON THE GROUND
NEAR GALVALocal storm report, Jun 4, 3:40 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
340 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0335 PM FERRIS IL 60 MPH TSTM GUST
06/04/99 HANCOCKLocal storm report, Jun 4, 3:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
347 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM I-80 AND THE MISSISSIPPI RIVER
IL WIND DAMAGE
06/04/99 ROCK ISLAND LARGE TREE LIMBS DOWNSpecial weather statement, Jun 4, 3:47 PM CDT, 5 minutes before
IAZ067-068-ILZ015-042135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 347 PM CDT FRI JUN 4 1999 ...URBAN AND SMALL STREAM FLOOD ADVISORY CONTINUES FOR MUSCATINE... SCOTT...AND ROCK ISLAND COUNTIES UNTIL 500 PM... STREET FLOODING WAS REPORTED AT THE INTERSECTION OF DIVISION AND DOVER IN DAVENPORT AND ON DIVISION STREET NORTH OF NORTHWEST BOULEVARD. NEVER DRIVE INTO A FLOODED STRETCH OF ROAD. THE DEPTH OF THE WATER MAY( BE ENOUGH TO FLOAT YOUR VEHICLE. DO NOT LET YOUR CHILDREN SWIM OR PLAY NEAR FLOOD WATERS... ESPECIALLY AROUND CULVERTS OR STORM DRAINS. STRONG CURRENTS CAN SWEEP AWAY CHILDREN QUICKLY. NC &
Local storm report, Jun 4, 3:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 PM CDT FRI JUN 04 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM DAVENPORT IA RAIN
06/04/99 SCOTT URBAN FLOODING AT
DIVISION AND DOVER AND
ON DIVISION NORTH OF
" NORTHWEST BOULEVARDThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:11 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 64 min |
| Jun 4, 2:45 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 50 min |
| Jun 4, 3:07 PM CDT | Tornado Warning | DVN | Henry | 33 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, McDonough, Warren | 48 min |
| Jun 4, 3:26 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 49 min |
| Jun 4, 3:30 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 65 min |
| Jun 4, 4:23 PM CDT | Tornado Warning | DVN | Putnam | 32 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.